Format

Send to

Choose Destination
See comment in PubMed Commons below
South Med J. 1998 Jul;91(7):667-8.

Peripheral neuropathy and lipid-lowering therapy.

Author information

1
Florida Lipid Associates, Orlando 32806, USA.

Abstract

We report a case of a peripheral neuropathy induced and exacerbated by several commonly used HMG-CoA reductase inhibitors including lovastatin, simvastatin, pravastatin, and atorvastatin, and the vitamin niacin. A review of the literature shows similar cases with individual lipid-lowering drugs, but this case shows the cross-reactivity of the neuropathic process to different HMG-CoA reductase inhibitors, and it is the first reported case of a peripheral neuropathy exacerbated by the use of niacin.

PMID:
9671841
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center